Street Fentanyl

Fentanyl is a powerful opioid that can be fatal if used without medical supervision. It is 100 times more powerful than morphine, and can easily cause an overdose.

When sold on the street it is odorless and colorless. It is often mixed with other substances like cocaine or heroin. A tiny difference in the quantity consumed can mean the difference between euphoria and an overdose.

Signs of an overdose include sleepiness, slowing breathing, vomiting, sweating and contraction of the pupils.

If a person appears to be overdosing on fentanyl, it’s possible to slow down the symptoms with a bottle of naloxone while waiting for help to arrive. Remember that the Good Samaritan Drug Overdose Act protects anyone who calls for help from being convicted of possession or consumption of drugs, even if that person sticks around at the scene.   

Source: Centre for Addiction and Mental Health (CAMH).

Add a Comment

Votre adresse courriel ne sera pas publiée. Les champs obligatoires sont indiqués avec *